Page 1 of 5 123 ... LastLast
Results 1 to 10 of 50

Thread: New escitalopram user

  1. #1
    Join Date
    Feb 2007
    Location
    , , United Kingdom.
    Posts
    103

    New escitalopram user

    I've been prescribed 5mg in the morning by my Psych and i've been taking it for 3 days only. I feel v low and tearful and not part of the real world and really terrified of getting really bad with anxiety and depression. I cant sleep and i think the escitalopram is making this worse. I know its probably not woking at all yet but I really need some advice please!

    thanks
    J

  2. #2
    Join Date
    Jan 2009
    Posts
    1,338

    Re: New escitalopram user

    I've been on Escitalopram 5 days and have been sleeping okish, much better than I have been for a while anyhow but my doctor has given me Lorazepam to help me through the early stages which you could maybe see your own gp about.
    I feel pretty rough when I first wake up and have a real bad headache but just take my Lorazepam, force myself to get up and carry on with my day and by about 10am today I felt really quite normal. I really hope you start to feel better soon, I'm feeling really positive about escitalopram but def couldn't be without my extra help yet (Lorazepam) but out of all the ad's I've tried this year i'm finding it not that bad but know how terrible insomnia is as I've suffered terribly with it for the past 7 months ((((((hugs))))) Karen x

    ---------- Post added at 19:03 ---------- Previous post was at 18:49 ----------

    J I mean it, if you aren't sleeping ask for something short term to help as your sleep pattern will come back soon if Escitalopram is anything like normal cit. I'm feeling a little depressed or flat at least first thing but my anxiety hasn't been any worse than normal, in fact it's been good today, the first couple of days were worst when I felt really nervous all day long (: All the best darl x
    Last edited by karenp; 15-11-12 at 18:56.

  3. #3
    Join Date
    Aug 2012
    Posts
    80

    Re: New escitalopram user

    J: i have been on Escitalopram for almost a month and the first 2 weeks are the worst, you will want to give up but stick with it its totally worth it! i felt like i was in a different dimension and i was so uncharacteristically moody and snappy and angry for the first while but after your body adjusts it will get better! almost exactly on the 2 week mark when i lowered my own dosage from 20mg to 10mg i felt instantly better, suddenly everything seemed copable. Sooner or later something will trigger and youll think 'oh wait, i can deal with this' its just your body adjusting to working with new medication. it takes a little while and thats the suckiest part but dont give up have hope! find the will within yourself to make the mental change to be happier and kick your problems in the arse and not let them rule over you... but in the mean time it is helpful to write out how you feel on here thats why we are all here, to offer eachother support and guidance through difficult times... big hugs and lots of love from all of us, hang in there mate

    ---------- Post added at 09:20 ---------- Previous post was at 09:17 ----------

    also i found that (being a major nerd) i would put some star trek voyager and just doze in and out when i couldnt sleep.... find a tv show or a movie you like and have it on repeat... just some comfort noise you can zone out to and surprisingly youll actually get an alright sleep

  4. #4
    Join Date
    Jan 2009
    Posts
    1,338

    Re: New escitalopram user

    20mg's was a huge dose to start you off on wasnt it Bob? I make no wonder you had such a hard time during the first 2 weeks. I'm only on 2.5mg and taking Lorazepam when I first wake up and am fine the rest of the day then (touch wood, ha ha), I'm
    going up to 5mg's on Monday and then to 10mg's and hopefully that will do the trick (to get me off the benzo)
    I am still sleeping pretty good considering I've not slept for months on the other ad's I tried, it's just when I first wake up I feel really horrible but come round after about an hour and half. Hope you have seen a bit of improvement J xxx

  5. #5
    Join Date
    Aug 2012
    Posts
    80

    Re: New escitalopram user

    karen: yeh my doc messed up n put me on a mega dose to begin with, but escitalopram at 10mg or lower ive found is so bearable its making my life bliss at the moment

  6. #6
    Join Date
    Jan 2009
    Posts
    1,338

    Re: New escitalopram user

    that's so good to hear Bob (: I'm only on 5mg's at the mo, have been for only 2 days as I chopped my pills in half last week scared of the side effects as I've been on normal Cit 3 times before and went through hell getting onto it even though it worked wonders for me. Last week I felt really good but this week, since I upped my dose I have such a terrible headache and feel quite flat though my anxiety isn't that bad thankfully. Hopefully I'll feel much beter in a couple of days once my body adjusts to the new increase. J how are you by the way now? (:

  7. #7
    Join Date
    Feb 2007
    Location
    , , United Kingdom.
    Posts
    103

    Re: New escitalopram user

    thanks guys.
    - does this med make u feel really tired all day? I can hardly keep my eyes open..
    also, does it make u really thirsty??
    JB
    Last edited by jb2112; 26-11-12 at 13:27.

  8. #8
    Join Date
    Oct 2012
    Posts
    137

    Re: New escitalopram user

    jb2112: Yes it does make you tired and drowsy, but it is a side effect that should mellow out in time. I was having problems keeping my eyes open at work the first two or three weeks on the med. Can't recall being extra thirsty, but others in here have reported that too.

    Mike

  9. #9
    Join Date
    Aug 2012
    Posts
    80

    Re: New escitalopram user

    jb2122: yeh i found that it does make you fairly thirsty, try not to chug water just keep a bottle on you and sip it, its easier for your body to absorb smaller amounts of fluids than massive amounts... that and chugging alot of water will make you feel all sloshy inside for a few minutes lol! but yeah drowsiness is a common side effect and should start to wear of once your body accustomises to the drug, i still get mega drowsy but i think thats the topamax/sleep apnea not the escitalopram... hope your having a good day bud xo

  10. #10
    Join Date
    Jan 2009
    Posts
    1,338

    Re: New escitalopram user

    I feel drowsy too but then can't sleep half the night which is so annoying as I feel shattered and am fighting to stay awake aby tea-timish but it is getting slightly beter and my mood was much improved today after feeling ever so low these past few days. I don't seem to get thirsty though but drink plenty of water too as I was adviced to by my doctor. Hope things are improving for you Jb xxxx

Page 1 of 5 123 ... LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Day 2 Escitalopram New SSRI User
    By silent bob in forum Escitalopram / Lexapro / Cipralex
    Replies: 4
    Last Post: 31-10-12, 11:42
  2. i'm a new user :)
    By Charrrlie in forum Introduce Yourself
    Replies: 4
    Last Post: 14-11-11, 21:43
  3. Hi from a new user.
    By EmMaxwell in forum Introduce Yourself
    Replies: 3
    Last Post: 01-03-11, 16:13
  4. New User
    By elmarcos in forum Propranolol / Inderal
    Replies: 4
    Last Post: 23-02-11, 06:59
  5. new user
    By kelly_uk in forum Introduce Yourself
    Replies: 10
    Last Post: 22-05-06, 22:58

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •